DOI 10.1016/j.ejheart.2004.09.012
A case of fatal ephedra intake associated with lipofuscin accumulation, caspase activation and cleavage of myofibrillary proteins.
Аннотация
Ephedra, a herb reported to suppress appetite and stimulate the sympathetic nervous system as well as cardiac performance, has recently been related to several adverse events, including seizure, stroke, hypertension, myocardial infarction, and sudden death. Here, we describe the case of a 45-year-old woman who died of cardiovascular collapse while taking ephedra. Tissue analysis revealed non-specific degenerative alterations in the myocardium (lipofuscin accumulation, basophilic degeneration and vacuolation of myocytes, as well as myofibrillary loss), associated with myocyte apoptosis, caspase activation, and extensive cleavage of miofibrillary proteins alpha-actin, alpha-actinin, and cardiac troponin T. Healthcare professionals are therefore urged to warn their patients about the risk of serious adverse effects, which may follow ephedra intake.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.